Washington, 2003Heavy Snow in Washington, January 30 to 31, 2003
January 30 to 31, 2003 · NWS OTX · 1 event in 1 county or zone
A strong southerly flow aloft with cold air lingering at the surface in the Okanogan Valley lead to heavy snow during the night. 5".
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong southerly flow aloft with cold air lingering at the surface in the Okanogan Valley lead to heavy snow during the night. Some snow totals included: Okanogan...4" and Mallot...5".
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 30, 8:30 PM PST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 30, 8:30 PM PST, 2 hours 1 minute before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
830 PM PST THU JAN 30 2003
.SYNOPSIS...MOIST WESTERLY FLOW WILL CONTINUE ACROSS THE INLAND
NORTHWEST THROUGH FRIDAY. A MORE SHOWERY PATTERN WILL TAKE PLACE FROM
FRIDAY AFTERNOON THROUGH SATURDAY. SNOW LEVELS WILL FALL ON SATURDAY
WITH SHOWERS FAVORING THE MOUNTAINS AT THAT TIME.
.DISCUSSION..
CONTINUED SUBSTANTIALLY UNSETTLED WEATHER PATTERN THROUGH SATURDAY AS
STORM SYSTEM CONTINUE TO MOVE OVER THE INLAND NORTHWEST. RAIN WITH
SNOW IN A FEW AREAS WILL CONTINUE THROUGH MUCH OF THE NIGHT. THE
RAIN WILL LET UP OR STOP IN SOME AREAS ESPECIALLY IN THE BASIN AT
TIME TONIGHT BEFORE TAPERING OFF TO A CHANCE OF SHOWERS FRIDAY. SNOW
CONTINUES TO FALL IN THE OKANOGAN VALLEY WHERE A SNOW ADVISORY IS
CURRENTLY IN AFFECT. WILL KEEP THE ADVISORY GOING THROUGH TONIGHT.
BY SATURDAY WESTERLY FLOW STARTS TO CUT OFF A LOT OF THE
PRECIPITATION POTENTIAL FOR AREAS BETWEEN THE EAST SLOPES OF THE
CASCADES AND THE IDAHO PANHANDLE MOUNTAINS. RADAR SHOWS A BACK EDGE
TO THE RAIN AND EXPECT IT TO TAPER OFF IN THE SOUTHEAST CORNER OF THE
CWA BY ABOUT MIDNIGHT. ALSO MAIN SHOT OF PRECIPITATION SHOULD START
TO TAPER OFF IN ZONE 38. WILL UPDATE SOME OF THE ZONES TO CLEAR UP
THE WORDING AND TONE DOWN THE PRECIPITATION IN SOME AREAS MAINLY IN
THE BASIN AND OVER THE SOUTHEAST PORTION OF THE CWA.
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 038/051/034/043/029/038 +86622
COE 037/051/035/041/029/037 +87622
PUW 041/052/036/042/030/038 +97622
LWS 044/056/041/047/034/044 +88422
CQV 035/052/035/048/028/036 +87722
SPT 035/048/034/041/029/036 +87722
WWP 035/047/034/038/029/035 +99832
EAT 035/049/035/045/034/038 832122
MWH 040/053/036/047/033/041 832122
OMK 032/044/031/044/029/036 932222
.OTX...WINTER WEATHER ADVISORY FOR SNOW CONTINUING THIS EVENING
IN THE OKANOGAN VALLEY.
HYDROLOGIC STATEMENT THROUGH SATURDAY FOR MOST OF EASTERN
WASHINGTON AND NORTHERN IDAHO.Hazardous weather outlook, Jan 30, 12:57 PM PST, 9 hours 34 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-311430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PST THU JAN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO
.DAY ONE... TODAY
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE OKANOGAN
VALLEY THIS AFTERNOON AND EVENING. FOR FURTHER DETAILS...REFER TO
THE LATEST WINTER WEATHER MESSAGE (SEAWSWOTX WWUS46 KOTX).
WITH MILD TEMPERATURES AND PERIODS OF RAINFALL FORECAST...WATER
LEVELS ON AREA STREAMS AND RIVERS WILL BE ON THE RISE. A HYDROLOGIC
STATEMENT HAS BEEN ISSUED HIGHLIGHTING SOME RISES ON RIVERS AND
STREAMS...NO FLOODING IS EXPECTED...HOWEVER THE POTENTIAL FOR ROCK
SLIDES AND MUD SLIDES EXISTS. THE STATEMENT HAS BEEN ISSUED FOR
BOUNDARY... BONNER...KOOTENAI...SHOSHONE...BENEWAH...SPOKANE...PEND
OREILLE... STEVENS...FERRY...LATAH...NEZ PERCE...LEWIS...GARFIELD
...ASOTIN...WHITMAN...AND ADAMS COUNTIES. REFER TO THE LATEST HYDROLOGIC
STATEMENT (SEARVSOTX FGUS86 KOTX).
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
SMALL STREAM AND RIVER RISES...AS WELL AS THE POTENTIAL OF ROCK AND
MUD SLIDES DISCUSSED IN THE DAY ONE PORTION OF THIS HAZARDOUS WEATHER
OUTLOOK WILL CONTINUE TO AFFECT LOCATIONS OF EASTERN WASHINGTON AND
THE NORTHERN IDAHO PANHANDLE INTO AT LEAST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Nc&s Okanogan X Extreme Se Part/Extreme N Douglas
- When
- January 30, 10:31 PM PST to January 31, 4:00 AM PST
- Where
- Nc&s Okanogan X Extreme Se Part/Extreme N Douglas forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 30, 20031 death · 1 event
- High Wind in Wyoming, January 30, 2003$20,000 · 65 kt wind · 2 events
- Dense Fog in Oklahoma, January 30, 200315 events
- Winter Weather in Virginia, January 30, 200311 events
- Winter Storm in Virginia, January 30, 200310 events
- High Wind in Colorado, January 30, 200375 kt wind · 6 events
- Heavy Snow in Virginia, January 30, 20033 events
- Winter Weather in Delaware, January 30, 20033 events
- Heavy Snow in Montana, January 30, 20032 events
- Heavy Snow in Idaho, January 30, 20032 events
- High Wind in Oregon, January 30 to 31, 200359 kt wind · 2 events
- Winter Weather in Maryland, January 30, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341692.